MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AERO C CAGE 5MM INTERBODY DEVICE, 14DX15W PARALLEL; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-FRANCE AERO C CAGE 5MM INTERBODY DEVICE, 14DX15W PARALLEL; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48894050
Medical Device Problem Code Disassembly (1168)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the anchor of the cage would not fully insert into bone.The pilot cutter would not seat all the way into bone either.The surgeon attempted to drive the cutter several times and we tried multiple different pilot cutters.Then he attempted to drive the anchor into vertebral body and it stopped after driving through bone approximately 85% of the way.We attempted several different tamps as well as the free hand tamp.After trying for 5-10 minutes the surgeon was not willing to apply any more force via malleting the anchor.The surgeon was malletting at a force greater than normal for cervical implant placement.The blade was left without being fully inserted.The associated surgical delay was 15 minutes.
 
Additional Manufacturer Narrative
Device history review, complaint history review, risk assessment.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The most likely cause of the reported event is related to (1) the pilot cutter didn't creat the channel with enough length so that the anchor can go through; (2) possible local hard patient bone related to the patient's disc herniation.
 
Event or Problem Description
It was reported that; the anchor of the cage would not fully insert into bone.The pilot cutter would not seat all the way into bone either.The surgeon attempted to drive the cutter several times and we tried multiple different pilot cutters.Then he attempted to drive the anchor into vertebral body and it stopped after driving through bone approximately 85% of the way.We attempted several different tamps as well as the free hand tamp.After trying for 5-10 minutes the surgeon was not willing to apply any more force via malleting the anchor.The surgeon was malleting at a force greater than normal for cervical implant placement.The blade was left without being fully inserted.The associated surgical delay was 15 minutes.

Brand Name
AERO C CAGE 5MM INTERBODY DEVICE, 14DX15W PARALLEL
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6443458
Report Number0009617544-2017-00116
Device Sequence Number16362551
Product Code MAX
UDI-Device Identifier07613327124811
UDI-Public(01)07613327124811
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48894050
Device Lot Number161273
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1